Dismiss Notice
Welcome! Please read this announcement regarding the new Forums: Click Here"

How long for reduced shedding / regrowth after stopping the meds?

Discussion in 'Medications that can cause Hair Loss' started by Bengal77, Aug 24, 2012.

  1. Bengal77

    Bengal77 Member

    Joined:
    Jul 31, 2012
    Messages:
    20
    Likes Received:
    0
    Dislikes Received:
    0
    For six months I was taking Topiramate, an anti-seizure medication, which was used to control my migraine headaches. This is a drug that has reported hair loss as a side effect. My Derm thinks that I have TE (waiting on blood tests and the biopsy to come back) and that most likely it was caused by the topiramate due to the timing of my hair loss. I've been off of that medication for 3 weeks. My neurologist said that I should see a difference in the shedding in 3-6 weeks if it was indeed caused by that medication (although he is doubtful that the medication caused my hair loss for some reason).

    I was wondering how long it took others to notice a difference in shedding/regrowth after stopping medication that causes hairloss. I've been off of the medication for 4 weeks and have seen no change at all. Any regrowth I have is falling out as well, and some of the new hair that is falling out has been growing back with a weird kinky texture.
     
  2. JenVoy

    JenVoy Established Member

    Joined:
    Jul 19, 2015
    Messages:
    196
    Likes Received:
    0
    Dislikes Received:
    0
    Same question...

    I'd love to know the answer to your question. When did you notice the hair shedding stopping or tapering off? I have been off Trazodone for a little over a week now and I'm still loosing a crazy amount of hair.

    Is there light at the end of the tunnel?????
     
  3. Jenk

    Jenk Established Member

    Joined:
    Sep 4, 2014
    Messages:
    249
    Likes Received:
    1
    Dislikes Received:
    0
    Doctors NEVER believe their drug is to blame. NEVER. They just can't admit to themselves that they might be hurting people with drugs. I went to my school and informed them that Loestrin does horrible permanent damage to a woman's hair and that they needed to inform their students of this possibility so they could make an informed choice. The head of the clinic said she didn't want to "scare" young women away from the pill over such a small chance one person might have hair loss. Horrible. I have had other bad experiences with medications before my hair loss and believe me, even when the evidence is right there in front of them they always blame you. "Your just sensitive" "It's something wrong with you.." " You must have had a predisposition to the to begin with.. " I love the doctor that told me that if Rogaine made you lose more hair then you were already going to lose that hair anyway." How in the world does he know that ? A crystal ball? Sorry, this sort of thing just really burns me. I saw 8 doctors in 4 years and not a single one ever informed me that the birth control pill I was on caused hair loss or that Propranolol caused hair loss. I couldn't even sue them for not disclosing this as I would have to PROVE they never told me. Who brings a witness to a doctor appointment?
     
  4. unefemme

    unefemme Member

    Joined:
    Apr 15, 2015
    Messages:
    34
    Likes Received:
    0
    Dislikes Received:
    0
    I was on a beta-blocker for a little over 4 months (according to its pamphlet, less than 1% of users would have hair loss - yeah, right, look at all of those online who've lost hair b/c of beta-blockers!) before being weaned from it. Two derms and an endocrinologist said that the shed time would probably be 9-12 months b/c I had TE, or so they thought. We know that the beta-blocker caused the initial hair loss b/c it began - in the shower - almost 3 months to the day after beginning the meds. So, here I am 3.5+ years later and my "9-12 months" have long gone by. I now have CTE... So, the answer to your meds question is that w/in a year, the shedding has stopped, but sometimes it doesn't. Perhaps others on this blog who've taken the med you took would be able to give you their experiences?
     
  5. Bald eagle 1996

    Bald eagle 1996 Established Member

    Joined:
    Sep 24, 2015
    Messages:
    152
    Likes Received:
    2
    Dislikes Received:
    0
    I have read about 6 months is the time it should improve if its acute TE BUT like many of us, its chronic. I have been shedding a year now. I hope for you its only 6 months. I know that seems like a long time but just imagine years of this :((
     
  6. echo

    echo Member

    Joined:
    Jan 7, 2015
    Messages:
    23
    Likes Received:
    0
    Dislikes Received:
    0
    I stopped Topamax almost two years ago and I'm still shedding. My dermatologist said that Topamax definitely causes hair loss. I don't know for sure that it is the cause of mine, but I was on it for 8+ years.
     
  7. JenVoy

    JenVoy Established Member

    Joined:
    Jul 19, 2015
    Messages:
    196
    Likes Received:
    0
    Dislikes Received:
    0
    It's almost 6 months of TE because of Trazodone induced hair loss. I Noticed a decrease in hair loss when washing my hair a few weeks ago. i now wonder if it will stabilize and go back to normal in a few weeks, months or longer. :(
     
  8. JenVoy

    JenVoy Established Member

    Joined:
    Jul 19, 2015
    Messages:
    196
    Likes Received:
    0
    Dislikes Received:
    0
    Just an update if anyone with medication induced hair loss is reading....

    It has been 10 months and 1 week, and hair loss continues. All because of trazodone. I could bet my life that I wouldn't be going through this, had I not taken that anxiety medication. I've heard that stress and anxiety could cause hair loss. I've been thriugh major trauma and stress in 35 years and never had TE. Yes most medications have a 1% chance of hair loss (TE) as a side effect. Yes, it's rare, but I was the 1%. It's depressing. Day in and day out my thoughts are consumed with my hair loss. I constantly replay the day I took the 1st pill of trazodone. I wish I could go back in time and change things.
     

Share This Page